Virginia, 2011

Flash Flood and Hail in Virginia, May 10, 2011

May 10, 2011 · NWS RNK · 20 events in 7 counties and zones

Strong to severe storms developed along a warm front that stretched from Indiana southeast into the Carolinas. An upper level disturbance helped to trigger the storms in the mid-afternoon over southwest Virginia and then developed eastward mainly across the Mountain Empire and the New River Valley.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RNK wrote it up.

Strong to severe storms developed along a warm front that stretched from Indiana southeast into the Carolinas. An upper level disturbance helped to trigger the storms in the mid-afternoon over southwest Virginia and then developed eastward mainly across the Mountain Empire and the New River Valley. The storms also produced heavy rainfall with several stations in Montgomery County reporting over an inch of rain in a short period, including Christiansburg 1.8S CoCoRaHs 1.61 , Christiansburg 1S COOP 1.56 , Falling Branch IFLOWS 1.46 and Brush Mtn. IFLOWS 1.26 .

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before the first event at May 10, 1:51 PM EST, 1 hour earlier.

Area forecast discussion, May 10, 1:51 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
251 PM EDT TUE MAY 10 2011

.SYNOPSIS...
A STATIONARY FRONT EXTENDING FROM THE UPPER MIDWEST...SOUTHEAST
INTO EASTERN TENNESSEE...WILL SLOWLY MOVE NORTHEAST INTO THE
CENTRAL AND SOUTHERN APPALACHIANS BY TONIGHT. THE FRONT WILL
REMAIN NEARLY STATIONARY IN THE MOUNTAINS THROUGH WEDNESDAY...
BEFORE FINALLY PUSHING NORTHEAST OF THE AREA THURSDAY. THIS FRONT
WILL BE THE FOCUS FOR CLUSTERS OF SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
WITH THE WARM FRONT EXTENDING INTO EXTREME WESTERN VIRGINIA THIS
AFTERNOON...WILL BE KEEPING AN EYE ON THE THUNDERSTORM ACTIVITY
WHICH HAS DEVELOPED ACROSS KENTUCKY...WHICH IS RIDING THE FRONTAL
BOUNDARY IN OUR DIRECTION. INSTABILITY CONTINUES TO INCREASE THIS
AFTERNOON ACROSS THE REGION THANKS TO THE PRESENCE OF THE
FRONT...DEWPOINT TEMPERATURES IN THE LOW 60S TO THE WEST OF
INTERSTATE 77...AND ONLY SPOTTY CLOUD COVER WHICH IS NOT DOING
MUCH TO LIMIT HEATING. THAT ALL SAID...WOULD NOT BE SURPRISED TO
SEE A SEVERE THUNDERSTORM WATCH COME OUT FOR AT LEAST THE WESTERN
PART OF OUR AREA WITHIN THE NEXT 2 TO 3 HOURS.

HEATING WAS A LITTLE STRONGER THAN EXPECTED DUE TO A LACK OF
WIDESPREAD CLOUD COVER...AND HAVE THEREFORE RAISED AFTERNOON HIGH
TEMPERATURES A FEW DEGREES...ESPECIALLY WEST OF THE BLUE RIDGE.
ALSO LOWERED RAIN CHANCES THROUGH MID AFTERNOON...WHILE STILL
KEEPING THEM HIGHER FOR THIS EVENING...WHEN THE BRUNT OF THE
THUNDERSTORM ACTIVITY IS EXPECTED TO MOVE INTO THE AREA.

./PREVIOUS DISCUSSION/...
SPOTTY SHOWERS FROM EARLIER THIS MORNING HAVE MOVED OUT OF THE
AREA...AND SATELLITE INDICATES ONLY MID AND HIGH CLOUDS MAKING
THEIR WAY ACROSS THE AREA THIS MORNING. DESPITE THIS...WILL LEAVE
A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST
HEADING INTO THE AFTERNOON TO ACCOUNT FOR ANYTHING WHICH DEVELOPS
AS DAYTIME HEATING INCREASES.

OTHERWISE...THE EARLY MORNING FORECAST PACKAGE APPEARS TO BE ON
TRACK. OUR MAIN CONCERN FOR TODAY REMAINS THE DEVELOPMENT OF
SCATTERED STRONG THUNDERSTORMS ACROSS THE WESTERN HALF OF OUR
FORECAST AREA THIS AFTERNOON AND EVENING. TECHNICIANS ARE
CURRENTLY PERFORMING MAINTENANCE ON OUR RADAR...AND HOPE TO HAVE
IT UP AND RUNNING AGAIN WELL BEFORE THE ONSET OF THUNDERSTORM
DEVELOPMENT.

./PREVIOUS DISCUSSION/...
AS OF 630 AM...RADAR SHOWS SOME SHOWERS MOVG SEWD ACROSS THE VA
PIEDMONT. SFC OBS ARE STILL INDICATING THAT MOST OF THESE SHOWERS
ARE PROBABLY NOT REACHING THE GROUND...BUT THE REFLECTIVITIES ARE
STRONG ENOUGH THAT I THOUGHT IT BEST TO ADD SOME LOW CHC POPS FOR
A FEW HOURS EARLY THIS MORNING. THIS SMALL AREA OF SHOWERS WILL
EXIT THE SERN CWA BY 1000 AM. OTHERWISE...THE ONLY OTHER CHANGE TO
THE FCST WAS TO RAISE POPS A LITTLE MORE QUICKLY BASED ON
RADAR/SATELLITE TRENDS AND LATEST HIGH RESOLUTION MODELS COMING
IN. EVERYTHING IS STILL POINTING TOWARD AT LEAST SCT TSTMS
DEVELOPING IN AN AREA OF MOISTURE CONVERGENCE IN THE MTNS.
MEANWHILE...TSTMS ARE ALREADY FIRING UP UPSTREAM IN MICH AND
OHIO...AND WEAK/SUBTLE SHORT WAVE FEATURES WILL LIKELY HELP
ORGANIZE TSTMS LATE THIS AFT OR THIS EVENING ACROSS THE MTNS
PORTION OF THE CWA.

AS OF 330 AM...RADAR IS PICKING UP SOME LIGHT SHOWERS MOVG SEWD
INTO THE MTNS OF WV. HOWEVER...SFC OBS INDICATE THAT THESE SHOWERS
ARE PROBABLY NOT REACHING THE GROUND DUE TO THE DRY AIR ACROSS THE
AREA. THESE SHOWERS ARE JUST AN INDICATION THAT THE AIRMASS IS
MOISTENING UP...AND SETTING THE STAGE FOR CONVECTION THIS
AFTERNOON INTO TONIGHT. MODELS ARE IN GOOD AGREEMENT THAT THE
DEEPER MOISTURE OVER THE TENN VALLEY AREA AND FURTHER WEST WILL
ADVECT EASTWARD INTO THE MTNS THIS AFTERNOON ON WEST TO SOUTHWEST
LOW LEVEL WINDS. MEANWHILE...THE LARGE SFC HIGH PRESSURE RIDGING
DOWN THE EAST COAST WILL PROVIDE LOW LEVEL EAST TO SOUTHEAST FLOW
INTO THE MTNS. THIS WILL PRODUCE A CONVERGENCE ZONE IN THE
MTNS...AND WITH HEATING AND INCREASING MOISTURE...SHOULD BECOME
UNSTABLE ENOUGH FOR SCT CONVECTION TO DEVELOP THIS AFTERNOON. IN
ADDITION TO ALL THIS...THE MODELS ARE ALL STILL TRYING TO SHOW
WEAK IMPULSES IN THE NWRLY FLOW ALOFT GENERATING MORE ORGANIZED
AREAS OF TSTMS...WITH THE MAIN DIFFERENCE BEING THE TIMING. I HAVE
ADJUSTED THE POPS TO REFLECT SCT TSTMS DEVELOPING IN THE MTNS IN
THE AFTERNOON...AND THEN KEPT THE LIKELY POPS FROM LATE AFTERNOON
INTO TONIGHT IN THE MTNS FOR THE THREAT OF ONE OR MORE MCS/S. SPC
HAS KEPT THE FAR SW MTNS OF VA...AND THE NW NC MTNS AND FOOTHILLS
IN A SLIGHT RISK FOR SEVERE TSTMS. THE COMBINATION OF 2000 J/KG OR
HIGHER CAPE AND SHEAR EXPECTED WILL BE SUFFICIENT FOR SCT TSTMS
THIS AFTERNOON TO HAVE ROTATING UPDRAFTS AND A FEW COULD BECOME
SEVERE. IN ADDITION...ANY MCS/MULTICELL CLUSTERS LATER WOULD BRING
THE THREAT OF DAMAGING WINDS.

HAVE KEPT HIGHS TODAY ON THE WARM SIDE OF GUIDANCE...EXPECTING AT
LEAST PARTIAL SUNSHINE AND MODELS INDICATING RISING THICKNESSES.
LOWS TONIGHT WILL BE MILD AGAIN...BUT HAVE LOWERED THEM SOME IN
THE MTNS BASED ON THE LIKELY RAIN.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
GOOD SURFACE CONVERGENCE INTO THE SW VA/NW NC MTNS JUST TO THE
EAST OF A PESKY WARM FRONT WILL KEEP SHWS AND STORMS IN THE
FORECAST FOR THE WESTERN CWA. AS SURFACE LOW PRESSURE ASSOCIATED
WITH A STRONG UPPER LOW ENTERS THE WESTERN OHIO VALLEY ON FRIDAY
AND FRIDAY NIGHT...STORMS WILL BECOME MORE NUMEROUS THAN ELEVATED
CONVECTION GENERALLY ON THURSDAY. DESPITE H85 TEMPS IN THE LOWER
TEENS...MAX T WILL BE LIMITED BY DESTRUCTIVE SUNSHINE. EXPECTING
RATHER SIMILAR TEMPS ACROSS THE CWA WITH HIGHS IN THE MID 70S.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
BIGGEST CHG TO THE LONG RANGE SUITE WAS A SOUTHERN SHIFT TO THE
TRACY OF THE CLOSED GYRE DRIFTING THROUGH THE MISSISSIPPI RIVER
VALLEY. THE ECMWF TAKES THE SYSTEM ALL THE WAY TO THE FLORIDA
PANHANDLE BY TUESDAY...SOMETHING WHICH WAS NOT SHOWN IN THE 0Z GFS
RUN. NOW THE 12Z GFS IS SHOWING A MORE SOUTHERN TRACK...BUT LESS
EXTREME THAN THE ECMWF. WHATEVER TRACK VERIFIES WILL NOT HAVE MUCH
AFFECT ON WEATHER...WITH SEVERAL DAYS OF SHOWERS AND THUNDERSTORMS
EXPECTED. THE MORE SOUTHERN TRACK WOULD PROBABLY MEAN COOLER
TEMPS INTO THE EARLY NEXT WEEK...AND THE INHERITED FORECAST
ALREADY IS ON THE COLD SIDE OF GUIDANCE. WITH SLOW MOVING STORMS
LIKELY...AGAIN THERE EXISTS THE POTENTIAL FOR WATER PROBLEMS AT THE
END OF THE WEEKEND AND THE BEGINNING OF THE WORK WEEK.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
SURFACE ANALYSIS INDICATES THAT THE WARM FRONT HAS ENTERED EXTREME
WESTERN VIRGINIA THIS AFTERNOON...NOT FAR TO THE WEST OF BLF.
SHOWERS AND THUNDERSTORMS HAVE JUST STARTED TO DEVELOP ALONG THE
BOUNDARY WITHIN THE PAST 1 TO 2 HOURS...A TREND THAT IS EXPECTED
TO CONTINUE AS THIS ACTIVITY MOVES INTO OUR AREA BEGINNING LATE
THIS AFTERNOON. THUNDERSTORM ACTIVITY WILL PEAK THIS EVENING
AROUND 11/01Z...WITH LWB...BLF AND BCB LIKELY TO HAVE TSTMS ON
STATION. THE THREAT DECREASES FURTHER TO THE EAST...HOWEVER STILL
FEEL THAT ROA...LYH AND DAN HAVE A STRONG ENOUGH CHANCE OF
THUNDERSTORM ACTIVITY LATE THIS EVENING THAT HAVE INTRODUCED
WORDING IN THEIR TAFS. HEAVY RAIN IS LIKELY WITH THIS EVENINGS
THUNDERSTORM ACTIVITY...WHICH MAY CAUSE VISIBILITIES TO
TEMPORARILY FALL BELOW ONE HALF MILE. IN ADDITION...STORMS
AFFECTING BLF...LWB...BCB...AND ROA HAVE THE BEST CHANCES OF
BEING SEVERE DURING THE EVENING...WITH LARGE HAIL AND DAMAGING
WINDS POSSIBLE.

SHOWER AND THUNDERSTORM ACTIVITY WILL BE POSSIBLE ACROSS THE
REGION EACH DAY HEADING INTO THE COMING WEEKEND...PARTICULARLY
DURING THE AFTERNOONS AND EVENINGS. COVERAGE WILL BE BETTER ACROSS
THE WEST...AFFECTING BLF...LWB...AND BCB MORE SO THAN ROA...LYH
AND DAN...BUT EXPECT ALL AIRPORTS TO BE AFFECTED TO SOME DEGREE.

&&

.EQUIPMENT...
KFCX RADAR IS DOWN UNTIL FURTHER NOTICE.  PARTS ARE ON ORDER.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JJ
NEAR TERM...NF
SHORT TERM...KM
LONG TERM...KM
AVIATION...NF
EQUIPMENT...
Hazardous weather outlook, May 10, 2:45 PM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
345 PM EDT TUE MAY 10 2011

NCZ001>004-018>020-VAZ007-009>017-032-WVZ042>044-111945-
ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-
BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-PATRICK-
MERCER-SUMMERS-MONROE-
345 PM EDT TUE MAY 10 2011

...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE
REMAINDER OF THE AFTERNOON AND THROUGH THIS EVENING. A FEW OF
THESE THUNDERSTORMS WILL BECOME SEVERE...WITH LARGE HAIL AND
DAMAGING WINDS...AS WELL AS PERIODS OF HEAVY RAIN...AND FREQUENT
CLOUD TO GROUND LIGHTNING.

IN ADDITION...WITH ABUNDANT MOISTURE IN THE ATMOSPHERE...LOCALIZED
FLASH FLOODING MAY BECOME A THREAT LATE THIS EVENING WHERE STRONG
THUNDERSTORMS BEGIN TO DEVELOP REPEATEDLY OVER THE SAME LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ005-006-VAZ018>020-022>024-033>035-043>047-058-059-WVZ045-111945-
ROCKINGHAM-CASWELL-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-GREENBRIER-
345 PM EDT TUE MAY 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE INTO THE AREA THIS
EVENING. WHILE THE GREATEST THREAT FOR SEVERE THUNDERSTORM
ACTIVITY WILL REMAIN TO THE WEST...CANNOT RULE OUT THAT A FEW
THUNDERSTORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING
WINDS...AS WELL AS PERIODS OF HEAVY RAIN...AND FREQUENT CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The Roanoke radar (KFCX), 111 km away, was scanning. The volume nearest the first event began at 19:51 UTC.

Open the radar archive at this moment

Event by event

17 hail, 1 thunderstorm wind, 1 flash flood, 1 lightning. Local standard time, as filed.

Hail, Smyth

When
May 10, 2:51 PM EST to 2:52 PM EST
Where
Smyth County, 1.38 mi N of Chatham Hill
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.970, -81.520

Hail, Carroll

When
May 10, 3:50 PM EST
Where
Carroll County, Dugspur
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
36.820, -80.620

Dime to nickel size hail fell in the town of Dugspur covering the ground up to two inches deep.

Hail, Carroll

When
May 10, 4:20 PM EST
Where
Carroll County, 2.66 mi SE of Dugspur
Measured
2 in hail
Reported by
Public
Coordinates
36.790, -80.590

Hail of 1.5 to 2 inches in diameter fell on Nester School Road in Dugspur.

Hail, Carroll

When
May 10, 4:25 PM EST
Where
Carroll County, 1.11 mi W of Laurel Fork
Measured
1 in hail
Reported by
Public
Coordinates
36.720, -80.540

Hail up to 1 inch in size fell along Danville Pike.

Hail, Patrick

When
May 10, 4:45 PM EST
Where
Patrick County, 2.77 mi W of The Hollow
Measured
1 in hail
Reported by
Public
Coordinates
36.580, -80.580

One inch hail fell along Willis Gap Road.

Hail, Pulaski

When
May 10, 5:42 PM EST
Where
Pulaski County, 0.88 mi SE of Dublin
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
37.110, -80.690

A spotter reported half dollar sized hail on Walnut Street.

Hail, Pulaski

When
May 10, 5:45 PM EST
Where
Pulaski County, Dublin
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
37.120, -80.700

Hail, Pulaski

When
May 10, 5:48 PM EST
Where
Pulaski County, Dublin
Measured
1.75 in hail
Reported by
Public
Coordinates
37.120, -80.700

Hail, Pulaski

When
May 10, 5:48 PM EST
Where
Pulaski County, 1.77 mi SE of Dublin
Measured
1 in hail
Reported by
County Official
Coordinates
37.100, -80.680

Hail, Pulaski

When
May 10, 5:51 PM EST
Where
Pulaski County, Dublin
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.120, -80.700

Hail, Pulaski

When
May 10, 5:55 PM EST
Where
Pulaski County, 1.77 mi SW of Mountain View
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.080, -80.650

Hail, Tazewell

When
May 10, 6:10 PM EST
Where
Tazewell County, 1.1 mi E of Richlands
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.100, -81.800

Hail, Tazewell

When
May 10, 6:10 PM EST
Where
Tazewell County, 0.88 mi NE of Cedar Bluff
Measured
1 in hail
Reported by
Public
Coordinates
37.090, -81.760

Hail, Roanoke

When
May 10, 6:18 PM EST
Where
Roanoke County, 0.88 mi NW of Roanoke City
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
37.280, -79.960

One inch hail fell in downtown Roanoke.

Hail, Roanoke

When
May 10, 6:22 PM EST to 6:24 PM EST
Where
Roanoke County, 0.88 mi SE of Vinton
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.270, -79.890

Thunderstorm Wind, Smyth

When
May 10, 6:30 PM EST
Where
Smyth County, 1.38 mi N of North Holston
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
36.920, -81.700

Several trees were down from high winds.

Hail, Roanoke

When
May 10, 6:42 PM EST
Where
Roanoke County, 3.53 mi NE of Medley
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
37.360, -79.960

Nickel hail reported near exit 146 on I-81.

Hail, Montgomery

When
May 10, 7:14 PM EST
Where
Montgomery County, 1.3 mi ESE of Cambria
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
37.140, -80.400

Flash Flood, Montgomery

When
May 10, 7:59 PM EST to 9:00 PM EST
Where
Montgomery County, 0.54 mi NNE of Prices Fork
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.227, -80.496

Route 654 was closed by flooding from Toms Creek. 1 to 2 inches of rain fell in an hour or so.

Lightning, Tazewell

When
May 10, 8:24 PM EST
Where
Tazewell County, 1.38 mi S of Claypool Hill
Property damage
$15,000
Reported by
State Official
Coordinates
37.050, -81.770

Lightning caused a fire at a home with significant damage reported.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2011Every state in 2011This day in weather historyWarnings in Virginia, May 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 304276, 304280, 304282, 304283, 304286, 304288, 304289, 304290, 304291, 304294, 304296, 304298, 304299, 304301, 304303, 304305, 304306, 304308, 304311, 304319.